Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Bernstein-type inequalities for the derivatives of constrained polynomials

Author: Tamás Erdélyi
Journal: Proc. Amer. Math. Soc. 112 (1991), 829-838
MSC: Primary 41A17
MathSciNet review: 1036985
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Generalizing a number of earlier results, P. Borwein established a sharp Markov-type inequality on $[ - 1,1]$ for the derivatives of polynomials $p \in {\pi _n}$ having at most $k(0 \leq k \leq n)$ zeros in the complex unit disk. Using Lorentz representation and a Markov-type inequality for the derivative of Müntz polynomials due to D. Newman, we give a surprisingly short proof of Borwein’s Theorem. The new result of this paper is to obtain a sharp Bernstein-type analogue of Borwein’s Theorem. By the same method we prove a sharp Bernstein-type inequality for another wide family of classes of constrained polynomials.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A17

Retrieve articles in all journals with MSC: 41A17

Additional Information

Keywords: Markov and Bernstein type inequalities, polynomials with restricted zeros
Article copyright: © Copyright 1991 American Mathematical Society